Forum

oral steroid question

Hi all , day 2 of oral steroids , (methylprednisolone) , 20x 100mg a day for 3 days , got a cracking headache , eye pressure , and gone brightish red (from my usual pale winter hibernation look) , not a rash , more of an overall flush , could this be a bit of a reaction ?, could it be that I’ve got O.N and glaucoma (explaining the extra eye pressure ) , any opinions gratefully welcomed , as we always get these dilemmas (it seems) on a weekend, when everyone’s shut , I don’t want to ring a NHS helpline yet for advice , as it don’t feel tooooo bad as I type this,

amazing things these steroids though , my right side deafness has subsided , legs feel a bit better as far as the pain , but the cruel bit is my mind was in overdrive last night about 2am , and told me to wander and stand ? , only trouble is my balance ,strength and stamina had not changed , so I just toppled and staggered for a bit at a faster speed

John

Hello John

Can only comment about the way oral steroids affect me - red flushed face and mind racing. I have been advised to take them first thing to minimise the awakefulness. These two side effects wear off with me as soon as I stop taking them.

Can take a bit longer to improve the relapse symptons.

Unable to comment on headache and eye pressure as they are not side-effects I have noticed.

thanks , that’s reassured me a enough till I can ring the GP in the morning , I’ve only had IV steroids before , and didn’t fancy the 40 mile trip to hospital daily if I could help it , I’m finding the stomach is reacting a bit to the oral version , apart from I have swallowing difficulties with tablets !! :0) , oh well onward we go LOL

thanks again

John

Hi John,you’ll just have to give the 'Roids a bit longer and things should change for the better.Make sure you’re getting plenty of fluids and try and eat as normally as you ever do.If this is the first time you’ve taken the Methyldoodah, it will probably be the most pronounced reaction to them.

If you do crosswords now is the time to become world champion.If you have the urge to wander about,why not hoover at the same time.The other effects you’ve mentioned will wear off,but 'cos we are all different it may be weeks before you notice any biggish changes.It may be as well to stay away from anybody with a snotty nose or runny bottom as your system will be a little hay-wire for a bit.

I’m inclined to say, “Enjoy!”

Wb <(L)>

thanks for replying Wb :0) , good advice , they certainly make you feel a bit dry around the mouth , and I was wondering if it was best to increase the fluids , might be the cause of headiness when I get a bit dehydrated , sadly I’m not big on doing crosswords , pretty good at saying them though LOL , got to go for a check at the GP’s Tuesday anyway as a follow up , and to be honest always sit there cringing amongst the snotty noses and runny bottoms , :0( , seems counter productive to visit a surgery in these circumstances for us ? , still , not much we can do about it , house visits are almost a thing of the past ?

well thanks again , I’m gonna keep scoffing them down with extra water and try and enjoy ,

John

Hi John,thanks for the thanks,and one thing which may help your cacky mouth is/are pineapple chunks,tinned,fresh or even sweets.Oh,one thing I do to try and keep myself healthy(That’s a hoot) is to carry those little bottles of anti-sceptical hand gel when I’m out and then forget to use the stuff if I’ve used a loo etc. I don’t know what that etc means.

Wb